Alert archive / California / Wind Advisories in 2009

Wind Advisory 5, NWS Phoenix, AZ

March 25, 2009

NWS Phoenix, AZ issued this wind advisory at Mar 25, 2009, 2:00 PM PDT. It took effect at Mar 26, 2009, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 2:00 PM PDT (21:00 UTC)
In effect from
Mar 26, 2009, 12:00 PM PDT
Expired
Mar 26, 2009, 8:21 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 252100
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST WED MAR 25 2009

AZZ020>024-027-028-CAZ031-032-261100-
/O.NEW.KPSR.WI.Y.0005.090326T1900Z-090327T0200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
BLYTHE...CHIRIACO SUMMIT...DESERT CENTER
200 PM MST WED MAR 25 2009 /200 PM PDT WED MAR 25 2009/

...WIND ADVISORY IN EFFECT FROM NOON MST /NOON PDT/ TO 7 PM MST /7 PM
PDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON MST /NOON PDT/ TO 7 PM MST /7 PM PDT/
THURSDAY. 

A DRY LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR CORNERS REGION ON
THURSDAY. THIS WILL CAUSE STRONG NORTHWESTERLY WINDS TO DEVELOP BY
EARLY THURSDAY AFTERNOON ACROSS MUCH OF THE REGION. SUSTAINED WINDS
OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. RIDGE-TOP
LOCATIONS WILL SEE HIGHER GUSTS. WINDS WILL BEGIN TO SUBSIDE THURSDAY
EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE INTO FRIDAY MORNING.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH-
PROFILE VEHICLES...ALONG ROUTES SUCH AS INTERSTATES 10 AND 17 AND
HIGHWAYS 60 AND 87. AREAS OF BLOWING DUST WILL ALSO TEMPORARILY
REDUCE VISIBILITY TO LESS THAN HALF A MILE AT TIMES ACROSS THE OPEN
DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

INIGUEZ
4 follow-up statements
000 
WWUS75 KPSR 261214
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
514 AM MST THU MAR 26 2009

AZZ020>024-027-028-CAZ031-032-270000-
/O.CON.KPSR.WI.Y.0005.090326T1900Z-090327T0200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
BLYTHE...CHIRIACO SUMMIT...DESERT CENTER
514 AM MST THU MAR 26 2009 /514 AM PDT THU MAR 26 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO
7 PM MST /7 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO
7 PM MST /7 PM PDT/ THIS EVENING. 

A DRY LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR CORNERS REGION
TODAY...CAUSING STRONG NORTHWESTERLY WINDS TO DEVELOP EARLY THIS
AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF
40 MPH CAN BE EXPECTED....WITH RIDGE-TOP LOCATIONS SEEING HIGHER
GUSTS. WINDS WILL BEGIN TO SUBSIDE BY EVENING ..THOUGH BREEZY
CONDITIONS WILL CONTINUE INTO FRIDAY MORNING.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH-
PROFILE VEHICLES...ALONG ROUTES SUCH AS INTERSTATES 10 AND 17 AND
HIGHWAYS 60 AND 87. AREAS OF BLOWING DUST WILL ALSO TEMPORARILY
REDUCE VISIBILITY TO LESS THAN HALF A MILE AT TIMES ACROSS THE OPEN
DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 262130
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
230 PM MST THU MAR 26 2009

AZZ025-026-CAZ033-270500-
/O.EXB.KPSR.WI.Y.0005.000000T0000Z-090327T0500Z/
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA...
WELLTON...BRAWLEY...CALEXICO...EL CENTRO
230 PM MST THU MAR 26 2009 /230 PM PDT THU MAR 26 2009/

...WIND ADVISORY IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS EVENING. 

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THE REST OF THIS
AFTERNOON AND INTO THE EVENING HOURS. THIS FRONT...ALONG WITH THE
UPPER LEVEL LOW PRESSURE SYSTEM ASSOCIATED WITH IT...WILL CREATE STRONG
NORTH TO NORTHWEST WINDS THROUGH THE EVENING. SUSTAINED SPEEDS OF 20
TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 40 MPH AT TIMES.

THE WINDS WILL TAPER OFF LATE THIS EVENING...BUT REMAIN BREEZY OUT OF
THE NORTH ALL NIGHT...WITH SPEEDS OF 15 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ022>024-027-028-270300-
/O.EXT.KPSR.WI.Y.0005.000000T0000Z-090327T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
230 PM MST THU MAR 26 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THE REST OF THIS
AFTERNOON AND INTO THE EVENING HOURS. THIS FRONT...ALONG WITH THE
UPPER LEVEL LOW PRESSURE SYSTEM ASSOCIATED WITH IT...WILL CREATE STRONG
WEST TO NORTHWEST WINDS THROUGH THE EVENING. SUSTAINED SPEEDS OF 25 TO
35 MPH ARE EXPECTED...WITH GUSTS OVER 45 MPH AT TIMES.

WINDS ARE EXPECTED TO DECREASE CONSIDERABLY AFTER SUNSET...WITH LOCAL
BREEZES FROM 10 TO 20 MPH POSSIBLE THE REMAINDER OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-021-CAZ031-032-270500-
/O.EXT.KPSR.WI.Y.0005.000000T0000Z-090327T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BLYTHE...CHIRIACO SUMMIT...DESERT CENTER
230 PM MST THU MAR 26 2009 /230 PM PDT THU MAR 26 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS
EVENING. 

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THE REST OF THIS
AFTERNOON AND INTO THE EVENING HOURS. THIS FRONT...ALONG WITH THE
UPPER LEVEL LOW PRESSURE SYSTEM ASSOCIATED WITH IT...WILL CREATE STRONG
NORTH TO NORTHWEST WINDS THROUGH THE EVENING. SUSTAINED SPEEDS OF 20
TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 40 MPH AT TIMES.

THE WINDS WILL TAPER OFF LATE THIS EVENING...BUT REMAIN BREEZY OUT OF
THE NORTH ALL NIGHT...WITH SPEEDS OF 15 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 270313
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST THU MAR 26 2009

AZZ020-021-025-026-CAZ031>033-270415-
/O.CAN.KPSR.WI.Y.0005.000000T0000Z-090327T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
813 PM MST THU MAR 26 2009 /813 PM PDT THU MAR 26 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA. ALTHOUGH
BREEZY WINDS FROM THE NORTH OF 20 TO 30 MPH ARE EXPECTED THIS
EVENING...THESE WINDS ARE BELOW WIND ADVISORY THRESHOLDS. THE WINDS
ARE EXPECTED TO SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS.

$$

AZZ022>024-027-028-270600-
/O.EXP.KPSR.WI.Y.0005.000000T0000Z-090327T0300Z/
/O.NEW.KPSR.WI.Y.0006.090327T0313Z-090327T0600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
813 PM MST THU MAR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
FOR SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WHICH
IS IN EFFECT UNTIL 11 PM MST THIS EVENING.

A STRONG COLD FRONT HAS PUSHED SOUTHEAST THROUGH THE AREA. WINDS FROM
THE NORTHWEST AND NORTH WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS BETWEEN 35 AND 45 MPH WILL CONTINUE THIS EVENING...THEN SLOWLY
DECREASE LATE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 270322 CCA
NPWPSR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST THU MAR 26 2009

AZZ020-021-025-026-CAZ031>033-270430-
/O.CAN.KPSR.WI.Y.0005.000000T0000Z-090327T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
821 PM MST THU MAR 26 2009 /821 PM PDT THU MAR 26 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA. ALTHOUGH
BREEZY WINDS FROM THE NORTH OF 20 TO 30 MPH ARE EXPECTED THIS
EVENING...THESE WINDS ARE BELOW WIND ADVISORY THRESHOLDS. THE WINDS
ARE EXPECTED TO SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS.

$$

AZZ022>024-027-028-270600-
/O.EXP.KPSR.WI.Y.0005.000000T0000Z-090327T0300Z/
/O.COR.KPSR.WI.Y.0006.090327T0321Z-090327T0600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
821 PM MST THU MAR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
FOR SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WHICH
IS IN EFFECT UNTIL 11 PM MST THIS EVENING.

A STRONG COLD FRONT HAS PUSHED SOUTHEAST THROUGH THE AREA. WINDS FROM
THE NORTHWEST AND NORTH WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS BETWEEN 35 AND 45 MPH WILL CONTINUE THIS EVENING...THEN SLOWLY
DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:00 PM PDT, 0 minutes earlier.

Area forecast discussion, Mar 25, 2:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST WED MAR 25 2009

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL PUSH
ACROSS THE AREA DURING THE AFTERNOON AND EVENING ON THURSDAY. THIS
WILL GIVE AN INCREASE IN WIND DURING THE DAY...WHICH MAY RESULT IN
BLOWING DUST IN THE DESERTS. THE SYSTEM IS A DRY ONE WITH NO RAIN
EXPECTED. HIGHER PRESSURE WILL THEN RETURN TO THE AREA FOR FRIDAY
AND SATURDAY FOR WARMER AND SUNNY WEATHER. ANOTHER DRY WEATHER
SYSTEM WILL PUSH THROUGH EARLY NEXT WEEK FOR MORE BREEZY CONDITIONS.

&&

.DISCUSSION...
STRONG SHORTWAVE TROUGH SYSTEM PUSHING SEWD TODAY DOWN THE FRONT
SIDE OF HIGH-AMPLITUDE ERN PAC RIDGE. THIS TROUGH...DUE TO ITS
OVERLAND TRAJECTORY...WILL CONTAIN LITTLE IN THE WAY OF MOISTURE AS
IT PASSES THRU THE PHX CWA ON THURSDAY. SO...POPS HAVE BEEN REDUCED
TO LESS THAN 10 PCNT. FRONTAL PASSAGE THRU THE ENTIRE CWA WILL BE
SOMETIME BETWEEN 19Z AND 01Z TOMORROW.

GFS REMAINS STRONGER WITH IT/S WIND FIELDS AS COMPARED TO THE NAM.
PREFER THE GFS SOLUTION AS A GREAT DEAL OF THE OTHER AVAILABLE MODEL
GUIDANCE /SREF AND ECMWF/ BETTER SUPPORT IT. BY 00Z FRI THE GFS
DEVELOPS A 35+ KT H85 NW JET ACROSS LA PAZ/MARICOPA/PINAL COUNTIES.
MODEL SOUNDINGS SUGGEST AN AVERAGE BOUNDARY LAYER WIND IN THE
PHOENIX AREA OF 25-30 MPH WITH GUSTS OVER 40 MPH. THEREFORE...HAVE
DECIDED TO HOIST A WIND ADVISORY FOR BASICALLY THE ENTIRE CWA EXCEPT
FOR FAR SW AZ/FAR SE CA ZONES FOR 19Z THU-02Z FRI. BREEZY CONDITIONS
WILL CONTINUE INTO FRIDAY MORNING AS A SECOND STRONG NLY LLJ
DEVELOPS ALONG THE LOWER COLORADO RIVER VALLEY. GIVEN THE DRY AND
COOL AIRMASS MOVING IN...EXPECT MOST AREAS TO DECOUPLE WITH THE
EXCEPTION OF SE CA/SW AZ MOUNTAINS SUCH AS THE CHOCOLATE AND KOFA
MOUNTAINS.

PLENTY OF DRY SOIL CONDITIONS TO BE AFFECTED BY WINDS...SO WILL
CONTINUE THE MENTION OF BLOWING DUST/SAND IN WX GRIDS. COLD FRONT
WILL PASS THRU LATE ENOUGH THAT WE SHOULD STILL SEE SOME DECENT
WARMING...WITH WARMEST DESERTS NEAR 80 DEG F TOMORROW. IN THE WAKE
OF THE UPPER TROUGH...TEMPS WILL LOWER ABOUT 5 TO 8 DEGREES ON
FRIDAY...WITH MUCH LESS WIND.

PREVIOUS DISCUSSION...
SATURDAY THROUGH MID NEXT WEEK...A DRY NORTHWEST FLOW WILL CONTINUE
...WITH MODELS POINTING TOWARD ANOTHER WEATHER SYSTEM TO BRUSH BY TO
THE NORTHEAST SUN/MON. THIS NEXT SYSTEM IS EXPECTED TO UNFOLD
SIMILARLY TO THE SHORT TERM SYSTEM...WITH THE MAIN IMPACT ONCE AGAIN
WINDY WEATHER AND DRY CONDITIONS. TEMPS WILL GRADUALLY WARM TO
WITHIN A FEW DEG OF NEAR NORMAL FOR LATE MARCH...UPPER 70S TO LOW 80
ACROSS THE WARMEST DESERT LOCALES.

&&

.AVIATION...
WESTERLY WINDS WILL DEVELOP FOR ALL TAF SITES THIS AFTERNOON AS THE
MOUNTAIN/VALLEY CIRCULATION SETS UP. FROM 02-06Z WINDS WILL SWITCH
TO A DRAINAGE FLOW. THURSDAY MORNING THE DRAINAGE WINDS WILL
PERSIST...BUT FROM 16Z-19Z STRONG W/NW WINDS WILL DEVELOP AS A LOW
PRESSURE SYSTEM MOVES IN FROM THE NW. WINDS WILL BE STRONGEST
/GENERALLY SUSTAINED 20-30KT WITH GUSTS 35-40 KTS/ AT KPHX AND
NEARBY SITES AND THE KBLH AREA. WEAKER...BUT STILL WINDY...
CONDITIONS CAN BE EXPECTED AT KIPL AND KYUM. BLDU WILL ALSO BE
POSSIBLE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...

...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 7 PM MST
/7 PM PDT/ THURSDAY FOR THE LOWER COLORADO RIVER VALLEY...THE
SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...AND SOUTHERN GILA
COUNTY FOR STRONG WINDS...LOW RH VALUES...AND A HIGH FIRE DANGER...

STRONG WINDS WILL QUICKLY INCREASE THURSDAY AS A POWERFUL LOW
PRESSURE SYSTEM MOVES THROUGH THE FOUR CORNERS REGION. HAVE OPTED TO
CONVERT THE FIRE WEATHER WATCH TO A RED FLAG WARNING AS CONFIDENCE
IS HIGH ON CRITICAL THRESHOLDS BEING MET. AFTER DISCUSSION WITH THE
SOUTHERN CALIFORNIA GACC...DECIDED TO HOLD OFF ON ISSUING A HEADLINE
PRODUCT THERE DUE TO FUEL MOISTURE LEVELS BEING A BIT DAMP. HOWEVER
...WINDS AND RH VALUES IN THOSE AREAS WILL REMAIN A CONCERN. SEE
PHXRFWPSR...WWUS85 KPSR...FOR ADDITIONAL DETAILS.

FRIDAY THROUGH SUNDAY...
A STRONG LOW PRESSURE SYSTEM LOCATED OVER EASTERN NEW MEXICO WILL
CONTINUE TO MOVE EASTWARD...LEAVING THE REGION IN A DRY NORTHWEST
FLOW ALOFT. BREEZY CONDITIONS CAN BE EXPECTED FRIDAY AFTERNOON ALONG
THE LOWER COLORADO RIVER VALLEY INTO SOUTHEAST CALIFORNIA...WITH
GUSTS TO AROUND 30 MPH POSSIBLE. A WEAK RIDGE OF HIGH PRESSURE WILL
BUILD OVER THE REGION SATURDAY...LEADING TO SLIGHTLY ABOVE NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. RELATIVE HUMIDITY VALUES WILL
FALL WELL BELOW 15 PERCENT EACH DAY AS A DRY AIRMASS REMAINS IN
PLACE.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM NOON TO 7 PM MST THURSDAY FOR AZZ131>133.

     WIND ADVISORY FROM NOON TO 7 PM MST THURSDAY FOR
     AZZ020>024-027-028.

CA...RED FLAG WARNING FROM NOON TO 7 PM PDT THURSDAY FOR CAZ231.

     WIND ADVISORY FROM NOON TO 7 PM PDT THURSDAY FOR CAZ031-032.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ/ESTLE/WANEK
AVIATION...INIGUEZ
FIRE WEATHER...INIGUEZ/ROGERS
Hazardous weather outlook, Mar 25, 6:25 AM PDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
625 AM MST WED MAR 25 2009

AZZ020>023-025>028-CAZ031>033-261300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
625 AM MST WED MAR 25 2009 /625 AM PDT WED MAR 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30
MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST AND OR
SAND COULD LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES. EXTRA
CAUTION MAY NEED TO BE TAKEN WHEN TRAVELING EAST WEST RUNNING
HIGHWAYS AND ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD BECOME
HAZARDOUS AT TIMES.

VERY DRY AIR WILL ACCOMPANY THE STRONG WINDS...LEADING TO HAZARDOUS
FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ030-261300-
JOSHUA TREE NATIONAL PARK-
625 AM PDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30
MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST AND OR
SAND COULD LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES. EXTRA
CAUTION MAY NEED TO BE TAKEN WHEN TRAVELING EAST WEST RUNNING
HIGHWAYS AND ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD BECOME
HAZARDOUS AT TIMES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-261300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
625 AM MST WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30
MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST COULD
LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES. EXTRA CAUTION MAY
NEED TO BE TAKEN WHEN TRAVELING EAST WEST RUNNING HIGHWAYS AND
ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD BECOME HAZARDOUS AT
TIMES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

WANEK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:04 AM PDTFire Weather WatchPSRImperial, Riverside11 hr
Mar 25, 2:00 PM PDTRed Flag WarningPSRImperial, Riverside33 hr

Nearby

Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.